MAUDE Adverse Event Report: SYNTHES HAGENDORF STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS

SYNTHES HAGENDORF STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS
Catalog Number 03.632.400
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review was completed.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing site: (b)(4).Manufacturing date: 11.May 2016.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017 the patient underwent a t10-pelvis matrix hardware revision.At the end of the case, while still in the operating room, the surgical instruments that were used in the procedure were inspected and it was noted that the matrix head pop-on tool, the matrix t25 straight shaft and the matrix long holding sleeve were damaged.The top of the matrix head pop-on tool (the silver part that screws into the green handle) was bent.Additionally, the tip of the matrix t25 straight shaft was mangled and unusable for the next case and the matrix long holding sleeve had a portion of the top thread missing from the tip.Reportedly, there were no broken pieces of the device left in the patient at the end of the case.This was confirmed by a final x-ray.The surgery was successfully completed without any patient harm, additional medical intervention and without any surgical delays.It was reported that there were no unanticipated x-rays required.Patient outcome is good.Revision procedure is captured in (b)(4).This report addresses the intraoperative events.This report is for one (1) straight tip t25 driver.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.A visual inspection, drawing review and device history review were performed as part of this investigation.The returned driver was examined and the complaint condition was able to be confirmed as the driver tip was found to be broken and missing the distal 1.5mm of each lobe (calipers (b)(4)).Relevant drawings for the returned instrument were reviewed (both current revisions and from the time of manufacture).During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.The straight tip t25 driver (03.632.400) is one of four t25 driver shafts intended to be utilized in final locking tap tightening for the matrix system (03.632.002, 03.632.072, 03.632.400 and 03.632.401).Proper technique includes the use of a 10nm torque limiting ratchet handle (03.620.061) and a countertorque (03.632.049).The following caution is noted: ¿never use fixed or ratcheting t-handle screwdriver for this technique.If the torque limiting attachment is not used when using any of the stardrive shaft options breakage of the driver may occur and could potentially harm the patient¿, as per the technique guide.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T25 DRIVER STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6877939
Report Number3003875359-2017-10467
Device Sequence Number809879
Product Code HXX
UDI-Device Identifier10705034719917
UDI-Public(01)10705034719917(10)9841661
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.400
Device Lot Number9841661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2017
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1